Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 68, NWS Raleigh, NC

September 27, 2024Edgecombe County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 27, 2024, 1:02 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2024, 1:02 PM EDT (17:02 UTC)
Expired
Sep 27, 2024, 3:23 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 2:00 PM EDTFLASH FLOODWhitakers, NCSeveral roads flooded in Whitakers.
Sep 27, 2:00 PM EDTFLASH FLOODWilson, NCSeveral roads flooded in Wilson including Ward Blvd and Westwood Ave with several feet of water on road. Report from WRAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

723 
WGUS52 KRAH 271702
FFWRAH
NCC065-127-195-272100-
/O.NEW.KRAH.FF.W.0068.240927T1702Z-240927T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
102 PM EDT Fri Sep 27 2024

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Edgecombe County in central North Carolina...
  Nash County in central North Carolina...
  Wilson County in central North Carolina...

* Until 500 PM EDT.

* At 102 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Rocky Mount, Tarboro, Nashville, Wilson, Elm City, Dortches, 
  Bailey, Red Oak, Princeville, Sharpsburg, Pinetops, Kenly, Spring 
  Hope, Lucama, Middlesex, Stantonsburg, Black Creek, Whitakers, 
  Macclesfield and Saratoga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3581 7825 3620 7801 3618 7798 3619 7792
      3614 7789 3616 7775 3613 7772 3615 7768
      3610 7754 3604 7753 3601 7740 3591 7734
      3582 7735 3583 7739 3580 7747 3558 7781
      3560 7813 3571 7816 3573 7821 3579 7825

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
1 follow-up statement
265 
WGUS72 KRAH 271923
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
323 PM EDT Fri Sep 27 2024

NCC065-127-195-271933-
/O.CAN.KRAH.FF.W.0068.000000T0000Z-240927T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgecombe NC-Nash NC-Wilson NC-
323 PM EDT Fri Sep 27 2024

...FLASH FLOOD WARNING FOR EDGECOMBE, NASH AND WILSON COUNTIES HAS 
BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3581 7825 3620 7801 3618 7798 3619 7792
      3614 7789 3616 7775 3613 7772 3615 7768
      3610 7754 3604 7753 3601 7740 3591 7734
      3582 7735 3583 7739 3580 7747 3558 7781
      3560 7813 3571 7816 3573 7821 3579 7825

$$

BLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 9:40 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 27, 9:40 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
940 AM EDT Fri Sep 27 2024

.SYNOPSIS...
Tropical Storm Helene, centered over east-central Georgia, will
weaken gradually as it races northward toward the Tennessee Valley
today.  The storm will then become absorbed into an upper level low,
which will hold stationary over western Kentucky and western
Tennessee through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 940 AM Friday...

Minimal updates were made to the forecast with the morning update.
Made minor tweaks to all hourly grids. The primary band of heavy
rain arcs from Davidson County over to Chatham down to Cumberland
continuing into South Carolina. This band is moving more northerly
than northeasterly, but will eventually move across the entire area.
This band will not only provide the heaviest rainfall, but will also
bring the greatest tornado threat, although isolated storms outside
of the band cannot be ruled out. Previous discussion follows.

As of 400 AM Friday...

Tropical Cyclone Helene made landfall at 1110 PM last night as a
category 4 hurricane with max sustained winds of 140 mph near the
Florida Big Bend. The rapid northerly movement of this strong storm
of 25 to 30 mph continues as it plows into through the
Southeast. HREF ensemble mean MSLP moves Helene into northern
GA by 12z this morning where the official forecast shows Helene
still as a warm-core tropical storm. Helene will undergo extra-
tropical transition as it becomes absorbed into an occluded low
over the lower Ohio Valley through the evening hours. Hi-Res
guidance has come into good agreement that a feeder band of
convection within a low-level convergence axis will begin to
lift north into our area between 600 and 800 AM and progress
east-northeast across central NC through the early afternoon.
This feeder band will bring multiple hazards to central NC today
and each are discussed below with conditions rapidly improving
in its wake by mid/late afternoon.

Wind: The strength TC Helene was able to reach, rapid inland
movement, and expanding wind field as it begins to transition
into an extra-tropical cyclone will combine to bring strong to
locally damaging winds to portions of central NC. Wind gusts
over northern GA and SC early this morning, well in advance of
the core of of Helene, range from roughly 25-40 kts (30 to 45
mph). These winds will spread north as Helene approaches and
into most of central NC, strongest in the western Piedmont. A
blend of latest hi-res guidance suggest that sporadic gusts of
55 mph will be possible over the western Piedmont shortly after
sunrise into the mid morning hours before gradually weakening
into the afternoon.

Tornado: An incredibly strong kinematic environment will continue to
spread into central NC through the early morning into the afternoon
hours. Large looping hodographs, especially in the low-levels,
will result in 250 to over 400 m2/s2 of 0-1 km SRH in advance of
and within the convective band as it moves through central NC.
Tornado potential will be maximized from early this morning over
the southern Piedmont, Sandhills, and into the southern/central
Coastal Plain and spreading north into the early afternoon
hours. The greatest uncertainty will be the degree of
instability can be achieved. MLCAPE of 500 J/kg of instability
will overspread most of the area and will likely support
rotating updrafts that will be capable of producing short-lived
tornadoes anywhere in central NC. Greater instability closer to
1000 J/kg of MLCAPE is expected over the Sandhills into the
southern/central Coastal Plain in advance of the convective line
and may result in a greater/stronger tornado threat as updrafts
are able to further deepen and may result in a more classic
supercellular structures.

Flooding: PWAT values will continue to climb into the 2 to 2.5 inch
range as Helene approaches which will likely break daily records at
GSO/MHX with the 12z RAOBs. This anomalous moisture will fuel heavy
rain and torrential downpours within the axis of convection as
it pivots across the area. Quick storm motions will thankfully
keep totals more manageable for most locations (0.5 to 1.5),
but swaths of 2-3 inches will be possible anywhere across
central NC and may lead to flash flooding especially in urban
and poor drainage locations.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 400 AM Friday...

A vertically stacked low pressure system will be gradually filling
over the lower Ohio Valley by 12z Saturday. The axis of rich dew
points in the low/mid 70s will be shifting out over the Atlantic
with a streamer of dry mid-level air overhead. After some early
morning fog and low overcast, generally clearing skies and fair
weather diurnal cumulus clouds bubbling during the afternoon. A
disturbance rotating around the base of the closed low to our west,
may bring a passing shower to the western Piedmont during the
evening into the overnight hours, but overall, expect a dry forecast
for a majority of the day. Temperatures will peak in the low/mid
80s during the afternoon with overnight low settling in the 60s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 325 AM Friday...

A chance of showers and a few storms will persist Sun into Tue,
mainly each afternoon/evening and primarily across the N. Dry
weather will follow for mid week.

The upper low which will have absorbed Helene is expected to drift
slowly ENE over the Ohio Valley Sun/Mon, moving from NW KY to N WV.
This will keep our area within SW flow aloft and in the warm sector
at the surface, between the surface low well to our WNW and high
pressure centered off the Southeast coast. A diffuse frontal zone
extending E of the KY low across VA combined with upslope-directed
low level flow suggest the better chances for sufficient focus and
lift will be across the N including the Triad/Triangle regions Sun
and Mon. A surface low will develop in W NC early Mon and move into
central NC Mon night, bringing a surface cold front with it. As this
low is expected to deepen a bit as it pushes east off the SE VA/NE
NC coast by late Tue, we should see a shift of better rain chances
into NE sections Tue. The upper low over N WV will finally start to
shear out and weaken into an open wave before shifting E and
offshore Tue night, propelled by a strong northern stream wave
pushing through S Canada and the N CONUS, reaching Quebec and the
Northeast states Wed and pushing off the Northeast coast Thu. This
will put our area into a drier NW flow Wed, prompting a trend to a
dry forecast, then a secondary cold front associated with the strong
northern stream wave will move through Wed night, drawing a cooler
air mass into NC by Thu. Models are in fairly good agreement on this
scenario, although the Canadian has a deeper low over N Ontario mid
week and as such is cooler in our area by Thu. Will have temps 3-8
degrees above normal Sun/Mon, 1-6 degrees above normal Tue/Wed,
then within a degree or two of normal Thu, although if the
Canadian is correct, it could be even cooler Wed and esp Thu.
-GIH

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 725 AM Friday...

Only minor timing adjustments were changed with the 12z TAF package
with the previous discussion still valid and found below.

Adverse aviation conditions are expected over much of central NC,
primarily all but the far NE, from early this morning through
this afternoon. The worst conditions, which will be in the S and
W Piedmont, will include low cigs, periodic strong wind gusts, and a
few hours of low level wind shear. The center of what is now
Tropical Storm Helene is located over northeast GA and will track
quickly northwest into TN through daybreak. While the current
rainfall over central NC is mostly light, cigs are largely IFR (with
some MVFR far NE), and these conditions should hold through this
morning, with gradual improvement to MVFR then VFR S to N through
the day. This lull in rain will last until around 10z, when a strong
tropical rainband will begin to lift NE through central NC, lasting
through about 20z. As this rainband passes through central NC
terminals SW to NE, at any given location, a few hours of torrential
rains producing MVFR-IFR vsbys are likely, along with enhanced wind
gusts and a potential for isolated tornadoes. In addition, a period
of low level wind shear is expected, primarily during 10z-16z this
morning, however strong surface gusts and very strong and shifting
winds with height will dominate through this entire TAF valid period
at all sites, dangerous aviation conditions for smaller aircraft in
particular. Once the intense tropical rainband lifts N and NE of the
area, after about 21z, VFR conditions are expected through the end
of the TAF valid period. Surface winds will be mainly from E and
ESE, shifting to be from the SE and SSE this morning, and finally
from the S this afternoon, gradually diminishing starting mid to
late afternoon.

Looking beyond 12z Sat, sub-VFR cigs may return esp across the NE
(RDU/RWI) after 08z early Sat morning, lasting until improving to
VFR by mid morning. Otherwise, VFR conditions will dominate through
Tue, with possible exceptions late Sun (rain chances mainly
INT/GSO), Mon afternoon (rain chances areawide), and early Tue
morning (chance of sub-VFR fog). -GIH

&&

.HYDROLOGY...
As of 305 PM Thursday...

Will issue a Flood Watch for the Piedmont and Sandhills region of
central NC for tonight through 6pm Friday.

Multiple rounds and bands of rain and thunderstorms will spread
north across central NC through Friday. Given recent wet
conditions, streamflows across Central North Carolina are
significantly above normal per 7–14 day USGS stream flows. NASA
SPoRT soil moisture percentiles are above the 90th percentile in the
0–10 cm and 0–40 cm layer across the southern coastal plain. In
addition, 1-3 hr hour Flash Flood Guidance is essentially below 2
inches across most of the Piedmont.

While the heaviest rain associated with Helene will be focused
across the foothills and mountains, a general 1-3 inches with
embedded heavier rain rate will cause a risk of flash flooding
through late Friday afternoon. This will be especially true where
creeks and streams are already swollen, and there are even some
areas with ongoing road closures owing to rainfall over the past 2
to 3 days. Lower rainfall totals and a reduced threat of locally
heavy rain across the northern and central Coastal Plain results in
a reduced flood threat and have omitted those locations from the
watch.

Main stem river flooding is not expected to be as significant of an
issue based on the 1-3 inch rain forecast, although heavy rates in
the vicinity of the Rocky River near Norwood, which drain from west
to east and may see heavier rain upstream, and also the routing of
significantly heavier rainfall in the upper reaches of the Yadkin
River may cause some flooding in the Yadkin basin. The Neuse and Tar
are also abnormally high with the Neuse at Smithfield currently in
minor flood.

&&

.CLIMATE...
Record High Minimum Temperatures:

September 27:
KGSO: 69/2011
KRDU: 73/2011
KFAY: 73/2017

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for NCZ007-021>025-038>042-
073>077-083>086-088-089.
Wind Advisory until 6 PM EDT this evening for NCZ007-021>025-
038>042-073>077-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Green/Swiggett
SHORT TERM...Swiggett
LONG TERM...Hartfield
AVIATION...Hartfield/Swiggett
HYDROLOGY...Blaes
CLIMATE...RAH
Hazardous weather outlook, Sep 27, 6:42 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
642 AM EDT Fri Sep 27 2024

NCZ083>086-088-089-281045-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
642 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ007-021>025-038>042-073>077-281045-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-
642 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

In addition, embedded thunderstorms in advance of Tropical Cyclone
Helene will pose a risk of isolated tornadoes through mid afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-043-078-281045-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne-
642 AM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Bands of heavy rain and embedded thunderstorms will pose a risk of
flooding and isolated tornadoes on Friday. Strong wind gusts between
30 and 40 mph will also be possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 27, 12:30 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1230 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     Flash Flood      3 ESE Raleigh           35.80N 78.62W
09/27/2024                   Wake               NC   Other Federal

            Pigeon House Creek at Fenton St rose above
            flood stage.

&&

bls
Special weather statement, Sep 27, 12:34 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1234 PM EDT Fri Sep 27 2024

NCZ008>010-026-041-271730-
Franklin NC-Vance NC-Warren NC-Wake NC-Granville NC-
1234 PM EDT Fri Sep 27 2024

...A STRONG THUNDERSTORM WILL IMPACT VANCE...NORTHWESTERN WARREN...
GRANVILLE...NORTHEASTERN WAKE AND NORTHWESTERN FRANKLIN COUNTIES
THROUGH 130 PM EDT...

At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklinton, or 11 miles southeast of Creedmoor, moving north at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Henderson, Oxford, Wake Forest, Franklinton, Kittrell, Youngsville,
Stovall, Middleburg, Gillburg, and Steele Creek Marina & Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.

&&

LAT...LON 3595 7841 3599 7863 3654 7876 3654 7822
TIME...MOT...LOC 1632Z 191DEG 34KT 3605 7850

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NTL
Local storm report, Sep 27, 12:35 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1235 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Flash Flood      2 NNE Durham            36.00N 78.90W
09/27/2024                   Durham             NC   Broadcast Media

            Flooding in the Durham Central Park area.

&&
Local storm report, Sep 27, 12:37 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1237 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      3 S Bonnie Doone        35.06N 78.96W
09/27/2024                   Cumberland         NC   Broadcast Media

            Flooding on Cliffdale Road.

&&
Local storm report, Sep 27, 12:51 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1251 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Non-Tstm Wnd Dmg 1 SSE Antioch           34.87N 79.19W
09/27/2024                   Hoke               NC   Dept of Highways

            Trees down on Cope Road near Lost Lake Road
            Near Raeford.

&&
Special weather statement, Sep 27, 1:00 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
100 PM EDT Fri Sep 27 2024

NCZ027-028-042-043-078-271800-
Edgecombe NC-Nash NC-Johnston NC-Wayne NC-Wilson NC-
100 PM EDT Fri Sep 27 2024

...STRONG THUNDERSTORMS WILL IMPACT WAYNE...SOUTHERN NASH...
EDGECOMBE...WILSON AND EAST CENTRAL JOHNSTON COUNTIES THROUGH 200 PM
EDT...

At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Bailey to near Fremont to
near Beautancus. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Nashville, Wilson, Mount Olive, Elm
City, Fremont, Dortches, and Walnut Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.

&&

LAT...LON 3583 7739 3580 7747 3557 7782 3543 7783
      3538 7780 3534 7782 3518 7784 3515 7789
      3517 7793 3516 7797 3519 7802 3518 7807
      3519 7816 3521 7819 3554 7816 3583 7818
      3614 7767 3614 7765 3587 7735 3582 7735
TIME...MOT...LOC 1659Z 236DEG 31KT 3582 7801 3561 7791 3508 7804

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kren

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:42 AM EDTSpecial Weather StatementRAHRichmond33 min
Sep 27, 8:25 AM EDTFlash Flood WarningRAHAnson, Stanly3 hr
Sep 27, 8:56 AM EDTSpecial Weather StatementRAHDavidson34 min
Sep 27, 9:17 AM EDTTornado WarningRAHMoore28 min
Sep 27, 9:20 AM EDTSpecial Weather StatementRAHHoke25 min
Sep 27, 9:43 AM EDTRiver Flood WarningRAHDavidson, Davie55 hr
Sep 27, 9:44 AM EDTTornado WarningRAHChatham, Moore, Randolph31 min
Sep 27, 9:48 AM EDTSpecial Weather StatementRAHCumberland42 min
Sep 27, 9:50 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Harnett, Hoke, Lee and 3 more3 hr
Sep 27, 10:31 AM EDTFlash Flood WarningRAHCumberland, Harnett3 hr
Sep 27, 10:33 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee57 min
Sep 27, 10:34 AM EDTTornado WarningRAHChatham, Orange26 min
Sep 27, 10:41 AM EDTTornado WarningRAHChatham, Harnett, Lee, Wake24 min
Sep 27, 10:48 AM EDTRiver Flood WarningRAHAnson, Stanly24 hr
Sep 27, 11:04 AM EDTTornado WarningRAHDurham, Orange26 min
Sep 27, 11:07 AM EDTTornado WarningRAHChatham, Harnett, Johnston, Wake23 min
Sep 27, 11:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Orange, Wake4 hr
Sep 27, 11:11 AM EDTSpecial Weather StatementRAHWayne34 min
Sep 27, 11:13 AM EDTTornado WarningRAHSampson47 min
Sep 27, 11:41 AM EDTFlash Flood WarningRAHJohnston, Sampson, Wayne4 hr
Sep 27, 11:57 AM EDTSpecial Weather StatementRAHWake33 min
Sep 27, 12:07 PM EDTSpecial Weather StatementRAHWayne38 min
Sep 27, 12:15 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance, Warren3 hr
Sep 27, 12:27 PM EDTTornado WarningRAHJohnston, Wayne33 min
Sep 27, 12:34 PM EDTSpecial Weather StatementRAHGranville, Vance56 min
Sep 27, 12:43 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren12 min
Sep 27, 1:00 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson60 min
Sep 27, 1:07 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson68 min
Sep 27, 1:16 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson29 min
Sep 27, 1:44 PM EDTTornado WarningRAHEdgecombe, Halifax46 min
Sep 27, 2:26 PM EDTAreal Flood WarningRAHForsyth30 hr
Sep 27, 2:58 PM EDTAreal Flood WarningRAHChatham, Durham, Orange, Wake5 hr
Sep 27, 3:23 PM EDTAreal Flood WarningRAHEdgecombe, Nash, Wilson11 hr
Sep 27, 3:27 PM EDTAreal Flood WarningRAHJohnston, Sampson, Wayne3 hr
Sep 27, 4:30 PM EDTRiver Flood WarningRAHChatham14 hr
Sep 27, 6:15 PM EDTSpecial Weather StatementRAHGranville60 min
Sep 27, 6:16 PM EDTSpecial Weather StatementRAHPerson44 min
Sep 27, 6:35 PM EDTTornado WarningRAHGranville, Person21 min

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.